Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 29, NWS St. Louis, MO

January 25, 2010Calhoun County, Illinois; Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 25, 2010, 11:38 AM CST for Calhoun County, Illinois; Lincoln County, Missouri. It took effect at Jan 26, 2010, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 11:38 AM CST (17:38 UTC)
In effect from
Jan 26, 2010, 6:00 PM CST
Expired
Jan 26, 2010, 11:11 AM CST
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Calhoun County, IL, Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Winfield Lock and Dam 25 (CAGM7).

Action stage
24 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05513675, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WGUS43 KLSX 251738
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 AM CST MON JAN 25 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI... 

  MISSISSIPPI RIVER...

      AT WINFIELD LOCK AND DAM 25...AFFECTING CALHOUN AND LINCOLN COUNTIES
      AT GRAFTON...AFFECTING JERSEY AND ST. CHARLES COUNTIES
      AT ALTON LOCK AND DAM 26...AFFECTING MADISON AND ST. CHARLES COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF ONE INCH OF PRECIPITATION 
ACROSS THE BASIN OVER THE PAST 48 HOURS UPON ALREADY SATURATED GROUND...WITH ADDITIONAL RUNOFF IMPACTS FROM NEIGHBORING TRIBUTARIES...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC013-MOC113-261738-
/O.NEW.KLSX.FL.W.0029.100126T1030Z-100129T1200Z/
/CAGM7.1.ER.100126T1030Z.100127T0600Z.100128T1200Z.NO/
1138 AM CST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT WINFIELD LOCK AND DAM 25
* FROM LATE TONIGHT TO FRIDAY MORNING.
* AT 11:00 AM MONDAY THE STAGE WAS 24.7 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CREST 
  NEAR 26.5 FEET BY WEDNESDAY EARLY AFTERNOON. 

$$

ILC083-MOC183-261737-
/O.NEW.KLSX.FL.W.0030.100125T1912Z-100130T1400Z/
/GRFI2.1.ER.100125T1912Z.100126T1200Z.100129T1400Z.NO/
1138 AM CST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL SATURDAY MORNING.
* AT 11:00 AM MONDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CREST 
  NEAR 18.8 FEET BY TUESDAY MORNING.

$$

ILC119-MOC183-261737-
/O.NEW.KLSX.FL.W.0031.100126T1359Z-100130T1500Z/
/ALNI2.1.ER.100126T1359Z.100128T0600Z.100129T1500Z.NO/
1138 AM CST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT ALTON LOCK AND DAM 26
* FROM TUESDAY MORNING TO SATURDAY MORNING.
* AT 11:00 AM MONDAY THE STAGE WAS 19.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CREST 
  NEAR 21.5 FEET BY EARLY THURSDAY MORNING. 

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/26  01/27  01/28  01/29  01/30

MISSISSIPPI RIVER 
  WINFIELD LD25    26   24.74      26.1   26.6   26.0   24.7   24.2
  GRAFTON          18   17.82      18.8   18.8   18.6   18.1   17.1
  ALTON LD26       21   19.41      20.9   21.3   21.5   21.1   20.1
2 follow-up statements
309 
WGUS83 KLSX 260352
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CST MON JAN 25 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER AT ...HANNIBAL 

  MISSISSIPPI RIVER AT ...LOUISIANA 

  MISSISSIPPI RIVER AT ...CLARKSVILLE LD24 

  MISSISSIPPI RIVER AT ...WINFIELD LD25 

  MISSISSIPPI RIVER AT ...GRAFTON 

  MISSISSIPPI RIVER AT ...ALTON LD26 

  MISSISSIPPI RIVER AT ...CHESTER 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS AS 
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-270352-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-100130T0000Z/
/HNNM7.1.ER.100122T1430Z.100125T0600Z.100129T0000Z.NO/
952 PM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL
* UNTIL THURSDAY.
* AT 9 PM MONDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY EVENING.
* IMPACT...AT 17.0 FEET...RIVERSIDE PARKS ON EAST SIDE (INSIDE THE 
  ILLINOIS SNY LEVEE) FLOODS.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.


$$

ILC149-MOC163-270351-
/O.EXT.KLSX.FL.W.0025.000000T0000Z-100129T1200Z/
/LUSM7.1.ER.100127T1200Z.100125T1600Z.100128T1200Z.NO/
952 PM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT LOUISIANA
* UNTIL WEDNESDAY.
* AT  9:00 PM MONDAY THE STAGE WAS 14.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 15.1 FEET AROUND NOON WEDNESDAY.
* IMPACT...AT 15.0 FEET...FLOOD STAGE.  DAMAGE BEGINS IN UNPROTECTED 
  AREAS.  MINOR FLOODING BEGINS
* IMPACT...AT 12.2 FEET...FOR BARGE NAVIGATION, THE CORPS WILL ATTEMPT
  TO KEEP THE RIVER AT OR BELOW THIS LEVEL.  YEAR-ROUND TARGET LEVELS
  ARE BETWEEN 11.5 AND 12.2 FEET.
* IMPACT...AT 11.5 FEET...FOR SAFE NAVIGATION OF BARGE TRAFFIC, THE 
  CORPS WILL TRY TO KEEP THE RIVER ABOVE THIS LEVEL.  YEAR-ROUND 
  TARGET LEVELS ARE BETWEEN 11.5 AND 12.2 FEET.


$$

ILC013-MOC163-270351-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-100130T1500Z/
/CLKM7.1.ER.100125T0840Z.100127T1800Z.100129T1500Z.NO/
952 PM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CLARKSVILLE LD24
* UNTIL FRIDAY.
* AT  9:00 PM MONDAY THE STAGE WAS 25.1 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.8 FEET BY 
  WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE FRIDAY MORNING.
* IMPACT...AT 25.5 FEET...STATE ROUTE P EAST OF ELSBERRY BEGINS 
  FLOODING JUST EAST OF THE LEVEE.
* IMPACT...AT 23.5 FEET...FLOODING BEGINS IN UNPROTECTED AREAS

$$

ILC013-MOC113-270351-
/O.EXT.KLSX.FL.W.0029.100127T0000Z-100129T2100Z/
/CAGM7.1.ER.100127T0000Z.100127T1800Z.100128T2100Z.NO/
952 PM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT WINFIELD LD25
* FROM TUESDAY EVENING TO THURSDAY AFTERNOON.
* AT  9:00 PM MONDAY THE STAGE WAS 25.4 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 26.3 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 26.0 FEET...FLOOD STAGE.  MINOR DAMAGES BEGIN.
* IMPACT...AT 23.0 FEET...A FEW LOCAL ISLANDS BEGIN TO FLOOD.

$$

ILC083-MOC183-270351-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-100129T0900Z/
/GRFI2.1.ER.100125T1910Z.100126T1200Z.100128T0900Z.NO/
952 PM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL THURSDAY.
* AT  9:00 PM MONDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.7 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  RIGHT BANK BEGINS TO OVER 
  FLOW...FLOODING FARMLAND.
* IMPACT...AT 16.2 FEET...FOR NAVIGATIONAL PURPOSES THROUGH ALTON LOCK
  AND DAM CONTROL, THE CORPS WILL NOT ALLOW THE RIVER TO EXCEED THIS 
  LEVEL, IF AT ALL POSSIBLE.  ABOVE THIS LEVEL, WATER INUNDATES LAND 
  NOT OWNED BY THE USACE.
* IMPACT...AT 14.2 FEET...FOR SAFE NAVIGATION OF BARGE TRAFFIC, THE 
  CORPS WILL TRY TO KEEP THE RIVER ABOVE THIS LEVEL.


$$

ILC119-MOC183-270351-
/O.EXT.KLSX.FL.W.0031.100126T1400Z-100130T2159Z/
/ALNI2.1.ER.100126T1400Z.100128T0000Z.100129T2159Z.NO/
952 PM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON LD26
* FROM TUESDAY MORNING TO FRIDAY AFTERNOON.
* AT  9:00 PM MONDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 21.9 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO OCCUR
  AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD

$$

ILC157-270351-
/O.CON.KLSX.FL.W.0027.000000T0000Z-100202T0100Z/
/CHSI2.2.ER.100126T0302Z.100129T0000Z.100201T0100Z.NO/
952 PM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL SUNDAY JAUNARY 31ST.
* AT  9:00 PM MONDAY THE STAGE WAS 27.0 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 30.7 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 30.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE PRISON
  FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE 
  CLOSED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/26  01/27  01/28  01/29  01/30

MISSISSIPPI RIVER 
  HANNIBAL         16   16.63      16.4   16.6   16.3   15.7   15.0
  LOUISIANA        15   14.69      14.6   15.0   15.0   14.2   13.4
  CLARKSVILLE LD   25   25.13      25.1   25.7   25.7   25.1   24.1
  WINFIELD LD25    26   25.42      25.7   26.2   26.2   25.5   24.6
  GRAFTON          18   18.55      18.7   18.6   17.9   17.3   16.9
  ALTON LD26       21   20.32      20.9   21.7   21.9   21.4   20.1
  CHESTER          27   26.99      28.3   30.3   30.6   30.4   30.0
268 
WGUS83 KLSX 261711
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CST TUE JAN 26 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER... 

        AT LOUISIANA...AFFECTING PIKE COUNTY
        AT CLARKSVILLE LOCK AND DAM 24...AFFECTING CALHOUN AND PIKE COUNTIES
        AT WINFIELD LOCK AND DAM 25...AFFECTING CALHOUN AND LINCOLN COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC163-261741-
/O.CAN.KLSX.FL.W.0025.000000T0000Z-100129T1200Z/
/LUSM7.1.ER.000000T0000Z.100125T1600Z.000000T0000Z.NO/
1111 AM CST TUE JAN 26 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT LOUISIANA.
* AT 6:00 AM TUESDAY THE STAGE WAS 14.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.7 FEET.  THE 
  RIVER WILL FALL TO 13.8 FEET BY WEDNESDAY MORNING.

$$

ILC013-MOC163-261741-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-100130T1500Z/
/CLKM7.1.ER.100125T0840Z.100126T0400Z.100126T0630Z.NO/
1111 AM CST TUE JAN 26 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT CLARKSVILLE LOCK AND DAM 24.
* AT 6:00 AM TUESDAY THE STAGE WAS 24.8 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:30 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 24.0 FEET BY WEDNESDAY MORNING.

$$

ILC013-MOC113-261741-
/O.CAN.KLSX.FL.W.0029.000000T0000Z-100129T2100Z/
/CAGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1111 AM CST TUE JAN 26 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT WINFIELD LOCK AND DAM 25.
* AT 6:00 AM TUESDAY THE STAGE WAS 25.4 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 25.5 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 24.9 FEET BY WEDNESDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/27  01/28  01/29  01/30  01/31

MISSISSIPPI RIVER 
  LOUISIANA        15   14.38      13.8   13.5   13.2   12.4   12.1
  CLARKSVILLE LD24 25   24.80      24.0   23.5   23.0   21.9   20.4
  WINFIELD LD25    26   25.43      24.9   24.1   23.6   22.5   20.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:20 AM CST, 6 hours 18 minutes earlier.

Area forecast discussion, Jan 25, 5:20 AM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
520 AM CST MON JAN 25 2010

.DISCUSSION...
/435 AM CST MON JAN 25 2010/

PRIMARY CONCERNS THIS FCST PD ARE APCHG CDFNT...LINGERING EFFECTS
OF DEPARTING LOW PRES SYS...AND POTENTIAL WINTER STORM SYSTEM
SOMEWHERE IN THE MID MISSISSIPPI VALLEY DURING THE WED TO FRI
TIMEFRAME.

TODAY AND TONIGHT...EARLY MORNING WATER VAPOR IMAGERY DEPICTS A
COMPLEX LOW PRES SYSTEM ACROSS THE CENTRAL CONUS WITH SEVERAL
DISTINCT VORT MAXIMA UNDERGOING FUJIWHARA MOTION AS THE ENTIRE
SYSTEM TRANSLATES EWD. ASCENT ASSOCIATED WITH ONE OF THESE VORT
LOBES WAS SUPPORTING A BROAD AREA OF -SN ACROSS IA/NE/SD. GIVEN
DECREASING CONDENSATION PRES DEFICITS AND CONTINUING ISENTROPIC
UPGLIDE ALONG THE 295K SFC AS DEPICTED BY
ECMWF/GFS/UKMET/GEM...EXPECT -SN TO PERSIST ACROSS NERN MO/WRN IL
TODAY BEFORE TAPERING OFF TONIGHT. LITTLE TO NO ACCUMULATION IS
EXPECTED OUTSIDE OF FAR NERN MO WHERE A FEW TENTHS OF AN INCH OF
SNOW IS POSSIBLE. STG CDFNT NOTED ACROSS NWRN MO ON 09Z SFC ANALYSIS
WILL MOVE THROUGH THE CWA TODAY WITH FALLING TEMPERATURES DURING THE
DAY AND STG GUSTY WINDS OVERSPREADING THE AREA. RAGGED AREAS IN
WRAPAROUND STRATOCU DECK OVERHEAD SHOULD FILL BACK IN WITH CONTINUED
CAA ALOFT.

ATTN THEN TURNS TO MID-WEEK STORM SYSTEM EXPECTED TO BRING WINTER
WEATHER TO PORTIONS OF THE MID MISSISSIPPI VALLEY.
UNFORTUNATELY...ATTM THE NASCENT SYSTEM IS LITTLE MORE THAN A SWIRL
ON WATER VAPOR IMAGERY OVER THE PACIFIC OCEAN AND HAS NOT ENTERED
THE UPPER AIR NETWORK...WHICH DECREASES CONFIDENCE IN THE SPECIFICS
OF PRECIP TYPE...TIMING...AND LOCATION. MODELS DIFFER ON EVOLUTION
ALTHOUGH TRENDS HAVE BEEN SIMILAR OVER THE PAST FEW DAYS WITH THE
GFS FARTHEST S AND THE ECMWF/GEM SPREADING PRECIP N INTO THE CWA.
DIFFERENCES ASIDE...APPEARS THAT THERE WILL BE TWO WAVES OF PRECIP.
FIRST WAVE WILL BE ASSOCIATED WITH ISENTROPIC ASCENT AHEAD OF THE
MAIN SYSTEM AS ECMWF/GFS/GEM ALL SHOW DECREASING CONDENSATION
PRESSURE DEFICITS BEFORE UPGLIDE BEGINS IN EARNEST ON WED. THERMAL
PROFILES SUPPORT PURE -SN IN THE NORTH...-RASN ACROSS THE
MIDDLE...AND -RA IN FAR SRN COUNTIES. SWLY FLOW AROUND A SFC HIGH TO
THE SE AND NWLY TO WLY FLOW BETWEEN THE COMPLEX HUDSON BAY LOW PRES
SYS AND A SEWD MOVING HIGH WILL LEAD TO A STRENGTHENING BAROCLINIC
ZONE SOMEWHERE IN THE MID MISSISSIPPI VALLEY ON WED NIGHT INTO THU.
INTRIGUINGLY...MODELS ALSO HINT AT A FAVORABLY COUPLED JET STRUCTURE
AS THE SYS PROGRESSES NEWD AND THE HUDSON BAY VORTEX SAGS SWD INTO
THE GRTLKS. PTYPE CONCERNS FOR THE SECOND WAVE ARE ROOTED IN HOW
FAR SOUTH THE COLD AIR WILL SPILL AND WHAT THE THERMAL PROFILE
ALOFT WILL LOOK LIKE. IF THE COLD AIR PUSHES FAR ENOUGH
SOUTH...THERE IS CONCERN FOR A FREEZING RAIN EVENT...ESPECIALLY
ACROSS SRN COUNTIES. IF THE THERMAL PROFILE IS COLD ENOUGH...MOST
OF THE PRECIP WOULD FALL AS SNOW. ATTM STILL ANTICIPATE A MIXED
PTYPE EVENT APPROX S OF I70...BUT DETAILS WILL REQUIRE FURTHER
REFINEMENT.

NO CHANGES PAST 12Z FRI.

KANOFSKY

&&

.AVIATION...
/519 AM CST MON JAN 25 2010/

FOR THE 12Z TAFS...
SURFACE PRESSURE GRADIENT CONTINUES TO TIGHTEN WITH GUSTY NORTHWEST
WINDS EXPECTED THROUGH THIS EVENING BEHIND REINFORCING COLD FRONT.
CERTAINLY APPEARS THAT WIND GUSTS BETWEEN 30 AND 35 KTS WILL BE
POSSIBLE THIS AFTERNOON GIVEN UPSTREAM OBSERVATIONS AND LATEST MODEL
DATA. MAIN AREA OF SNOW ACROSS IOWA WILL CONTINUE TO MOVE EAST AND
CLIP KUIN WITH A PERIOD OF LIGHT SNOW BETWEEN 13 AND 18Z...WITH ONLY
SCATTERED SNOW SHOWERS OR FLURRIES AT THE OTHER TERMINALS. I SUPPOSE
THERE COULD BE SOME BRIEF REDUCTIONS IN VISIBILIY WITH MORE ROBUST
SNOW SHOWERS...BUT OVERALL...EXPECT VFR VISIBILITIES AND VFR/MVFR
CEILINGS TODAY.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 25, 5:10 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
510 AM CST MON JAN 25 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
510 AM CST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS ARE EXPECTED TODAY. MOST AREAS WILL RECEIVE
LITTLE OR NO ACCUMULATION ALTHOUGH PARTS OF FAR NORTHEASTERN
MISSOURI AND WEST CENTRAL ILLINOIS COULD RECEIVE A FEW TENTHS OF
AN INCH OF SNOWFALL.

NORTHWEST WINDS WILL INCREASE TODAY...WITH 30 TO 40 MPH GUSTS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM IS EXPECTED TO BRING WINTER WEATHER TO PARTS OF
THE AREA FROM WEDNESDAY THROUGH FRIDAY. ON WEDNESDAY AND WEDNESDAY
NIGHT...LIGHT SNOW IS POSSIBLE NORTH OF INTERSTATE 70 AND A MIX OF
SNOW...SLEET...AND FREEZING RAIN IS POSSIBLE SOUTH OF INTERSTATE
70.

ON THURSDAY AND FRIDAY...A SIGNIFICANT WINTER WEATHER EVENT
IS LIKELY ACROSS THE MIDDLE MISSISSIPPI VALLEY. THE TYPE...LOCATION
AND AMOUNT OF WINTER PRECIPITATION THAT FALLS IN ANY LOCATION WILL
HEAVILY DEPEND ON THE TRACK OF THE STORM. A SMALL CHANGE IN THE
TRACK OF THE STORM WILL HAVE A LARGE IMPACT ON THE RESULTING
WEATHER. AT THIS TIME...SIGNIFICANT SNOW...SLEET AND FREEZING RAIN
ACCUMULATION APPEARS POSSIBLE ACROSS SOUTHERN MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Local storm report, Jan 25, 9:29 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CST MON JAN 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0929 AM     SNOW             2 NW CAMP POINT         40.06N  91.09W
01/25/2010  M1.0 INCH        ADAMS              IL   TRAINED SPOTTER

            CONTINUING TO SNOW.

&&

EVENT NUMBER LSX1000209

SIPPRELL
Local storm report, Jan 25, 10:55 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 AM CST MON JAN 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1055 AM     SNOW             QUINCY                  39.93N  91.39W
01/25/2010  M0.5 INCH        ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX1000210

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 11:38 AM CSTRiver Flood WarningLSXJersey3 days
Jan 25, 11:38 AM CSTRiver Flood WarningLSXMadison48 hr
Jan 24, 9:35 PM CSTRiver Flood WarningLSXSaint Charles, Saint Louis24 hr

Nearby

River Flood Warnings in Illinois, 2010River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.